Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 174, NWS Charleston, SC

July 13, 2011Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2011, 8:37 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 8:37 PM EDT (00:37 UTC)
Expired
Jul 13, 2011, 9:30 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 134 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:46 PM EDTTSTM WND DMG7 Ese Saint Stephen, SCA FIRE DEPARTMENT REPORTED A TREE AND SEVERAL LIMBS DOWN ON HIGHWAY 45 NEAR ALVIN SOUTH CAROLINA.
Jul 13, 8:46 PM EDTHAIL 0.7College Park, SCTHE PUBLIC REPORTED DIME SIZE HAIL ON COLLEGE PARK ROAD.
Jul 13, 8:46 PM EDTHAIL 0.881 Nw College Park, SCTHE PUBLIC REPORTED NICKEL SIZE HAIL ON KINSWOOD LANE.
Jul 13, 8:50 PM EDTHAIL 11 Se Crowfield Plantati, SCQUARTER-SIZED HAIL REPORTED IN CROWFIELD PLANTATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4336 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS52 KCHS 140037
SVRCHS
SCC015-019-035-140130-
/O.NEW.KCHS.SV.W.0174.110714T0037Z-110714T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 930 PM EDT

* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF JAMESTOWN TO SANGAREE...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  OLD SANTEE CANAL STATE PARK...SANGAREE...LADSON...COLLEGE PARK...
  CROWFIELD PLANTATION...MIDDLETON PLACE...ARCHDALE...GOOSE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3274 7998 3301 8035 3343 7987 3338 7980
      3338 7979 3332 7974 3332 7970 3330 7967
      3328 7957 3324 7950 3324 7948 3318 7940
TIME...MOT...LOC 0037Z 295DEG 7KT 3334 7979 3304 8010

$$
1 follow-up statement
795 
WWUS52 KCHS 140051
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT WED JUL 13 2011

SCC015-019-035-140130-
/O.CON.KCHS.SV.W.0174.000000T0000Z-110714T0130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
851 PM EDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR BERKELEY...NORTHEASTERN CHARLESTON AND EAST CENTRAL DORCHESTER
COUNTIES...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FAREWELL CORNER TO CROWFIELD
PLANTATION...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
MCCLELLANVILLE TO GOOSE CREEK...MOVING SOUTHEAST AT 10 MPH.

AT 850 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL IN CROWFIELD 
PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3274 7998 3301 8035 3343 7987 3338 7980
      3338 7979 3332 7974 3332 7970 3330 7967
      3328 7957 3324 7950 3324 7948 3318 7940
TIME...MOT...LOC 0051Z 295DEG 7KT 3322 7970 3303 8007

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:27 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 13, 8:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT WED JUL 13 2011

.SYNOPSIS...
HIGH PRESSURE WILL HOLD IN PLACE OVER THE SOUTHEAST STATES
TONIGHT. A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE LOCAL
AREA THURSDAY THROUGH SATURDAY...BEFORE DISSIPATING BY EARLY NEXT
WEEK. HIGH PRESSURE IS THEN EXPECTED TO BECOME MORE DOMINANT BY
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ALTHOUGH LATEST OBSERVATIONS STILL INDICATING VERY WARM AND HUMID
CONDITIONS EARLY THIS EVENING...HEAT INDICES HAVE GENERALLY FALLEN
BELOW WARNING AND ADVISORY LEVELS. THEREFORE...HAVE DROPPED THE
HEAT ADVISORY AND EXCESSIVE HEAT WARNING.

LATEST RADAR TRENDS SHOW ISOLATED CONVECTION RE-FIRING AROUND THE
CHARLESTON TRI-COUNTY AREA AS OUTFLOW BOUNDARIES FROM DISSIPATED
CONVECTION OVER THE UPSTATE MOVE BACK SOUTHEAST ACROSS THE REGION.
HAVE LEFT MENTION OF ISOLATED TO POSSIBLY SEVERE STORMS THROUGH
THE NEXT FEW HOURS IN THE HWO.

OTHERWISE...EXPECT CONVECTION TO DISSIPATE LATER THIS EVENING
ACROSS THE REGION. SHOULD BE A VERY WARM NIGHT WITH SOME
LOCATIONS...ESPECIALLY NEAR THE COAST STRUGGLING TO FALL BELOW 80
DEGS. HAVE NUDGED MINS UP A DEG OR TWO FOR TONIGHT.

MODELS INDICATING THAT A WEAK SURFACE COLD FRONT WILL FALL INTO
THE EXISTING SURFACE TROUGH CURRENTLY OVER THE REGION TOWARD
SUNRISE THURSDAY. HAVE TWEAKED WINDS A TAD TO F0LLOW CLOSER TO
LATEST MODEL TRENDS WITH WINDS.

FINALLY...HAVE KEPT PATCHY SMOKE FOR NOW OVER THE COASTAL WATERS
AND COASTAL COUNTIES THROUGH THIS EVENING. HAVE NOT SEEN ANY
RECENT OBSERVATIONS OF ANY VSBYS UNDER 6SM DUE TO SMOKE. MAY BE
ABLE TO REMOVE IT FROM THE FORECAST ON THE LATE EVENING UPDATE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE FORECAST AREA WILL REMAIN UNDER A DEEP MOISTURE AXIS AS A
SURFACE FRONTAL BOUNDARY SLOWLY MEANDERS SOUTHWARD THROUGH THE
REGION. THE COMBINATION OF DEEP TROPICAL MOISTURE...THE SURFACE
FRONTAL BOUNDARY...AFTERNOON SEA BREEZE...AND UPPER LEVEL TROUGHING
SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM ACTIVITY
THROUGH THE PERIOD.

THE HOTTEST DAY DURING THIS TIME PERIOD WILL BE THURSDAY...WITH
HIGHS LIKELY TOPPING OUT IN THE LOW TO MID 90S...GENERALLY WARMEST
ACROSS SOUTHEAST GEORGIA WHICH SHOULD BE SOUTH OF THE STALLED OUT
FRONT. TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER THOUGH
AND CONFIDENCE IN THE TEMPERATURE FORECAST IS LOWER THAN NORMAL.
ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST SOUTHEAST
GEORGIA...WITH HEAT INDICES LIKELY TOPPING OUT AROUND 105 DEGREES
NORTH AND 110 DEGREES SOUTH. IN ADDITION TO THE HEAT ON
THURSDAY...STRONG INSTABILITY AND SOME LINGERING MID-LEVEL DRY AIR
WILL LIKELY RESULT IN STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE MAIN HAZARD. WILL CONTINUE MENTION OF BOTH THE HEAT AND
SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

COOLER TEMPERATURES ARE EXPECTED DUE TO INCREASED CLOUD COVER AND
SHOWER/THUNDERSTORM COVERAGE FRIDAY AND SATURDAY...WITH HIGHS IN THE
UPPER 80S TO AROUND 90...AND LOWS IN THE LOWER TO MIDDLE 70S.
SAVANNAH MAY SEE AN END TO ITS STREAK OF 90 DEGREE OR GREATER DAYS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIODS...INDICATING THAT DEEP LAYER RIDGING WILL BUILD OFF TO
THE NORTH OF THE FORECAST AREA SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK. AS A RESULT...THIS SHOULD ALLOW FOR THE DEEP TROPICAL MOISTURE
TO SHIFT SOUTH OF THE LOCAL AREA...WITH A MORE TYPICAL SUMMERTIME
PATTERN BUILDING BACK INTO THE LOCAL AREA BY THE EARLY TO MIDDLE
PART OF NEXT WEEK. MODEL SOLUTIONS CONTINUE TO SHOW THE POTENTIAL
FOR LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST...BUT ARE NOT
NEARLY AS AGGRESSIVE WITH THE DEVELOPMENT AS PREVIOUS MODEL CYCLES
HAVE INDICATED...LIKELY A RESULT OF THE STRONGER DEEP LAYER RIDGE
NOW PROGGED TO BUILD TO THE NORTH OF THE LOCAL AREA.
NEVERTHELESS...GIVEN THE WARM SEA SURFACE TEMPERATURES OFF OUR
COAST...WE WILL NEED TO MONITOR THE SITUATION CLOSELY FOR ANY
POTENTIAL DEVELOPMENT.

AS FOR FORECAST DETAILS...WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS
IN THE FORECAST SUNDAY AND MONDAY AS THE DEEP TROPICAL MOISTURE
REGIME SLOWLY PUSHES FURTHER SOUTHWARD. MORE TYPICAL ISOLATED
SHOWER/THUNDERSTORM COVERAGE IS EXPECTED TO RETURN FOR TUESDAY AND
WEDNESDAY.

TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY BELOW NORMAL
SUNDAY AND MONDAY...BEFORE MODERATING TO NEAR OR SLIGHTLY ABOVE
NORMAL LEVELS TUESDAY AND WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
RECENT RADAR TRENDS SHOW ISOLATED THUNDERSTORM DEVELOPING AGAIN
AND THEY MAY IMPACT KCHS THROUGH 02Z. COULD SEE BRIEF MVFR/IFR
CONDITIONS FOR KCHS AND WILL CONTINUE TO MONITOR FOR ANY UPDATES.
OTHERWISE...EXPECT VFR CONDITIONS REST OF TONIGHT FOR BOTH SITES.
THERE HAS BEEN SOME PATCHY SMOKE AROUND...BUT NOT EXPECTING VSBYS
TO BE REDUCED MUCH LOWER THAN 5 OR 6 SM THROUGH THIS EVENING.

THUNDERSTORMS WILL AGAIN DEVELOP THURSDAY...BUT DEFERRED MENTION
OF CBS UNTIL AFTER 18Z.

EXTENDED AVIATION OUTLOOK...SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE HIGHER THAN NORMAL THROUGH SATURDAY AS A COLD FRONT
SLOWLY MEANDERS THROUGH THE REGION. AS A RESULT...TEMPORARY
REDUCTIONS TO CIGS AND VSBYS ARE EXPECTED TO IMPACT THE TERMINALS.
MORE TYPICAL AFTERNOON/EVENING SHOWER AND THUNDERSTORM COVERAGE IS
EXPECTED SUNDAY AND MONDAY...WITH MORE ISOLATED REDUCTIONS TO CIGS
AND VSBYS ANTICIPATED.

&&

.MARINE...
THERE MAY BE SOME PATCHY SMOKE THROUGH AT LEAST THIS EVENING...BUT
NOT EXPECTING VISIBILITIES TO GO BELOW 3 TO 4SM. WINDS WILL LIKELY
STAY AROUND 15 KTS THROUGH THIS EVENING...THEN FALL BACK INTO THE
10-15 KT RANGE LATER TONIGHT. SEAS GENERALLY3 FT OR LESS.

THURSDAY THROUGH MONDAY...A COLD FRONT WILL MOVE INTO THE WATERS
ON THURSDAY AND LINGER NEAR THE MARINE AREA THROUGH EARLY NEXT
WEEK. MODEL GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR LOW
PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST LATE IN THE WEEKEND
AND EARLY NEXT WEEK...WHICH COULD RESULT IN HIGHER WINDS AND SEAS
THAN CURRENTLY ANTICIPATED. WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS THURSDAY THROUGH SATURDAY. DEPENDING ON THE
STRENGTH AND TRACK OF ANY AREA OF LOW PRESSURE THAT MANAGES TO
DEVELOP LATE IN THE WEEKEND INTO EARLY NEXT WEEK...SMALL CRAFT
CONDITIONS MAY IMPACT PORTIONS OF THE WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 13, 8:08 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT WED JUL 13 2011

SCZ040-042>045-049-050-150015-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-
808 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

STRONG TO SEVERE THUNDERSTORMS...THROUGH 10 PM THIS EVENING
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE
MAIN THREAT FROM ANY STRONG TO SEVERE THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ047-
048-051-052-150015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY-
808 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 3:17 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT WED JUL 13 2011

SCZ045-131945-
INLAND BERKELEY-
317 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 345 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JAMESTOWN...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3312 7970 3330 7986 3336 7977 3332 7974
      3332 7970 3330 7967 3328 7957 3324 7950
      3325 7948 3324 7948
TIME...MOT...LOC 1917Z 236DEG 10KT 3328 7971
Local storm report, Jul 13, 3:23 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             1 W JAMESTOWN           33.28N  79.72W
07/13/2011  E0.70 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED DIME SIZE HAIL LASTING 10 MINUTES.

&&

EVENT NUMBER CHS1100659

DPB
Special weather statement, Jul 13, 5:53 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT WED JUL 13 2011

SCZ044-045-050-052-132230-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
553 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR I-26/I-526 INTERCHANGE...MOVING EAST AT 5
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...DON HOLT
BRIDGE...HANAHAN...I-26/I-526 INTERCHANGE...MAGNOLIA GARDENS...
MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...SHADOWMOSS AND WEST ASHLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3299 7993 3275 7995 3279 8015 3297 8013
TIME...MOT...LOC 2153Z 277DEG 5KT 3287 8004
Special weather statement, Jul 13, 8:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT WED JUL 13 2011

SCZ045-052-140100-
INLAND BERKELEY-TIDAL BERKELEY-
816 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 900 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLD CORDESVILLE TO
SAINT JOHNS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER...MONCKS CORNER AND OLD SANTEE CANAL STATE PARK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3319 7955 3295 7992 3310 8023 3331 7988
TIME...MOT...LOC 0016Z 292DEG 12KT 3322 7987 3311 8006
Special weather statement, Jul 13, 8:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT WED JUL 13 2011

SCZ050-140115-
CHARLESTON-
833 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 915 PM EDT...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LADSON...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA
GARDENS AND SHADOWMOSS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 7997 3282 8009 3289 8013 3289 8009
      3293 8008 3298 8013 3298 8011 3300 8013
      3299 8015 3301 8018 3302 8017 3302 8015
      3299 8011 3298 8004 3290 8001 3291 7996
TIME...MOT...LOC 0033Z 330DEG 10KT 3305 8009

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:16 PM EDTSpecial Weather StatementCHSBerkeley44 min
Jul 13, 8:33 PM EDTSpecial Weather StatementCHSCharleston42 min
Jul 13, 9:16 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min
Jul 14, 3:24 AM EDTHeat AdvisoryCHSAllendale, Colleton, Hampton14 hr
Jul 14, 12:43 PM EDTSpecial Weather StatementCHSBeaufort32 min
Jul 14, 2:13 PM EDTSpecial Weather StatementCHSBeaufort47 min
Jul 14, 2:21 PM EDTSpecial Weather StatementCHSCharleston39 min
Jul 14, 2:36 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Jul 14, 2:41 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton2 hr
Jul 14, 2:53 PM EDTFlash Flood WarningCHSBerkeley, Charleston61 min
Jul 14, 3:26 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester69 min
Jul 14, 4:32 PM EDTSpecial Weather StatementCHSDorchester28 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.